MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX; EPIDURAL FILTER

SMITHS MEDICAL ASD, INC. PORTEX; EPIDURAL FILTER
Model Number 100/386/010
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the use of the product, medical fluid leaked from the flat filter.No patient injury was reported.
 
Additional Manufacturer Narrative
Summary of investigation: actual device was available for investigation.One used mp960 epidural flat filter and a syringe (not part of reported epidural minipack) were received in plastic bag without its original packaging (see photo of samples).Under visual inspection we noticed that epidural flat filter has app.4mm long crack on its cover (see photo of defect).Then filter was flushed by syringe filled with water and leak was immediately observed from cracked area (see photo of testing).Without any lot number provided by customer we are unable to confirm if reported flat filter was manufactured prior or after implementation of corrective actions.As no lot number was provided, no dhr was possible.

Brand Name
PORTEX
Common Device Name
EPIDURAL FILTER
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13115033
Report Number3012307300-2021-13492
Device Sequence Number20063636
Product Code BSN
UDI-Device Identifier15019315023385
UDI-Public15019315023385
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/386/010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown